# SDR CA020903001

- Difficulty date: September 3, 2002
- Submitted: September 12, 2002
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 15,042 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 7320 · Fuel Controlling System
- Part: Fuel Control
- Part number: 25245009
- Condition: Damaged
- Location: Mixture
- Stage of operation: NR
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED UNORTHODOX RT ENGINE PARAMETERS WITH DIFFICULTY IN LEANING IN FLIGHT. 'COKE BOTTLE' CHECK C/OUT ON AC22ES. NO DEFECT. MAGNETO TIMING CHECKED ONE BAD SPARK PLUG REPLACED. MANIFOLD INTAKES CHECKED. PERFORMANCE IMPROVED ON RUN-UP BUT NOT PERFECT. IDLE MIXTURE ADJUSTMENTS TRIED BUT IN VAIN. DISCONNECTED MIXTURE CONTROL IN VIEW OF REPLACING SERVO. MECHANIC SENSED SOME 'GRIPPING' INTERNALLY WHEN MOVING MIXTURE FULL RANGE. REPLACEMENT OF SERVO BY RECERTIFIED REPAIRED UNIT AND ADJUSTMENT OF IDLE MIXTURE PROVED CORRECT.
